Alert archive / New Mexico / High Wind Warnings in 2010
High Wind Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Oct 24, 2010, 3:40 AM MDT for Eddy County, New Mexico. It took effect at Oct 25, 2010, 3:00 AM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2010, 3:40 AM MDT (09:40 UTC)
- In effect from
- Oct 25, 2010, 3:00 AM MDT
- Expired
- Oct 26, 2010, 12:00 AM MDT
- In force
- 21 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3595 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400 WWUS74 KMAF 240940 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 440 AM CDT SUN OCT 24 2010 ...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS MONDAY... .A STRONG UPPER TROUGH OFF THE NORTHWEST COAST THIS MORNING WILL QUICKLY MOVE EAST AND PASS ACROSS THE CENTER OF THE COUNTRY ON MONDAY. THIS TROUGH WILL BE ACCOMPANIED BY STRONG WIND ALOFT THAT WILL PRODUCE HIGH WIND CONDITIONS ACROSS THE MOUNTAINS BEGINNING IN THE EARLY MORNING HOURS. AS DAYTIME HEATING INCREASES MIXING... THE STRONGEST WIND SPEEDS CAN BE EXPECTED DURING THE AFTERNOON. WIND GUSTS UP TO 70 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS WITH WIND GUSTS TO 60 MPH FOR THE DAVIS MOUNTAINS. WIND SPEEDS WILL SLOWLY DROP THROUGH THE EVENING HOURS. NMZ027-TXZ074-258-242200- /O.UPG.KMAF.HW.A.0018.101025T0900Z-101026T0300Z/ /O.NEW.KMAF.HW.W.0030.101025T0900Z-101026T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 440 AM CDT SUN OCT 24 2010 /340 AM MDT SUN OCT 24 2010/ ...HIGH WIND WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EARLY MONDAY WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 TO 55 MPH WITH GUSTS TO 70 MPH ACROSS THE GUADALUPE MOUNTAINS. THIS HIGH WIND WILL CONTINUE THROUGH THE DAY MONDAY BEFORE DIMINISHING DURING THE LATE EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH IN THE DAVIS MOUNTAINS EARLY MONDAY MORNING. THESE SPEEDS WILL CONTINUE THROUGH EARLY MONDAY EVENING BEFORE WINDS BEGIN TO DIMINISH. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
222 WWUS74 KMAF 242020 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 PM CDT SUN OCT 24 2010 ...HIGH WINDS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS LATE TONIGHT AND MONDAY... ...HIGH WINDS POSSIBLE ACROSS THE EDDY COUNTY PLAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR MONDAY... .A STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKY MOUNTAINS AND THE CENTRAL PLAINS STATES TONIGHT AND MONDAY. STRONG WINDS WILL SPREAD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO AROUND THE BASE OF THE TROUGH...AND WILL BRING A PERIOD OF HIGH WINDS TO THE GUADALUPE AND DAVIS MOUNTAINS BEGINNING LATE TONIGHT AND CONTINUING THROUGH THE DAY MONDAY. THE STRONGEST WINDS WILL IMPACT THE GUADALUPE MOUNTAINS...WHERE GUSTS UP TO 70 MPH ARE EXPECTED. WIND GUSTS TO 60 MPH ARE EXPECTED IN THE DAVIS MOUNTAINS. HIGH WINDS MAY ALSO SPREAD ACROSS THE EDDY COUNTY PLAINS AND VAN HORN CORRIDOR MONDAY AFTERNOON. WIND SPEEDS WILL SLOWLY DROP THROUGH THE EVENING HOURS. NMZ027-TXZ074-258-251000- /O.CON.KMAF.HW.W.0030.101025T0900Z-101026T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 320 PM CDT SUN OCT 24 2010 /220 PM MDT SUN OCT 24 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY... WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 TO 55 MPH WITH GUSTS TO 70 MPH ACROSS THE GUADALUPE MOUNTAINS EARLY MONDAY MORNING. THESE HIGH WINDS WILL CONTINUE THROUGH THE DAY MONDAY BEFORE DIMINISHING DURING THE LATE EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH IN THE DAVIS MOUNTAINS EARLY MONDAY MORNING. THESE SPEEDS WILL CONTINUE THROUGH EARLY MONDAY EVENING BEFORE GRADUALLY DIMINISHING DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. MOTORISTS PLANNING TRAVEL THROUGH THE MOUNTAINS...PARTICULARLY DRIVERS OF HIGH PROFILE OR LIGHT WEIGHT VEHICLES THROUGH GUADALUPE PASS ON HIGHWAY 62 180 MAY WANT TO CONSIDER ALTERNATE ROUTES. && $$ NMZ028-TXZ057-251000- /O.NEW.KMAF.HW.A.0019.101025T1600Z-101026T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN 320 PM CDT SUN OCT 24 2010 /220 PM MDT SUN OCT 24 2010/ ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH FOR THE PLAINS OF EDDY COUNTY IN SOUTHEAST NEW MEXICO AND FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR. THIS WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING...AND INCLUDES THE CITIES OF ARTESIA...CARLSBAD...AND VAN HORN. WEST TO SOUTHWEST WINDS MAY INCREASE TO 30 TO 40 MPH MONDAY...WITH A FEW GUSTS UP TO 60 MPH POSSIBLE. WINDS WILL DIMINISH BY EARLY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. && $$
021 WWUS74 KMAF 250928 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 428 AM CDT MON OCT 25 2010 ...HIGH WINDS WILL IMPACT THE GUADALUPE MOUNTAINS... DAVIS MOUNTAINS... DELAWARE MOUNTAINS... AND EDDY COUNTY PLAINS TODAY AND TONIGHT... .A STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKY MOUNTAINS AND THE CENTRAL PLAINS STATES TODAY. STRONG WINDS WILL SPREAD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO AROUND THE BASE OF THE TROUGH... AND HAVE BEGUN TO BRING HIGH WINDS TO THE GUADALUPE MOUNTAINS EARLY THIS MORNING. THE STRONGEST WINDS WILL IMPACT THE GUADALUPE AND DELAWARE MOUNTAINS WHERE GUSTS UP TO 70 MPH ARE EXPECTED. WIND GUSTS TO 60 MPH ARE EXPECTED IN THE DAVIS MOUNTAINS AND ACROSS THE EDDY COUNTY PLAINS. IN ADDITION WINDY CONDITIONS CAN BE EXPECTED ACROSS THE PLAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY WITH GUSTS UP TO 50 MPH. A WIND ADVISORY IS IN EFFECT FOR THE PERMIAN BASIN... TRANS PECOS... AND LEA COUNTY NEW MEXICO. NMZ028-TXZ057-252200- /O.UPG.KMAF.HW.A.0019.101025T1600Z-101026T0000Z/ /O.EXB.KMAF.HW.W.0030.101025T0928Z-101026T0600Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN 428 AM CDT MON OCT 25 2010 /328 AM MDT MON OCT 25 2010/ ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 TO 50 MPH TODAY WITH GUSTS UP TO 70 MPH ACROSS THE DELAWARE MOUNTAINS OF CULBERSON COUNTY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED ACROSS EDDY COUNTY. THESE HIGH WINDS WILL SLOWLY DIMINISH DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ074-258-252200- /O.EXT.KMAF.HW.W.0030.000000T0000Z-101026T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 428 AM CDT MON OCT 25 2010 /328 AM MDT MON OCT 25 2010/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY. WEST TO SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 70 MPH HAVE BEGUN ACROSS THE GUADALUPE MOUNTAINS THIS MORNING. THESE HIGH WINDS WILL CONTINUE THROUGH THE DAY BEFORE DIMINISHING BEFORE MIDNIGHT. WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH IN THE DAVIS MOUNTAINS TODAY. THESE SPEEDS WILL CONTINUE THROUGH THE DAY BEFORE GRADUALLY DIMINISHING DURING THE LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. MOTORISTS PLANNING TRAVEL THROUGH THE MOUNTAINS...PARTICULARLY DRIVERS OF HIGH PROFILE OR LIGHT WEIGHT VEHICLES THROUGH GUADALUPE PASS ON HIGHWAY 62 180 MAY WANT TO CONSIDER ALTERNATE ROUTES. && $$ NMZ029-033-034-TXZ045>048-050>053-058>063-067>070-075-252200- /O.NEW.KMAF.WI.Y.0021.101025T0928Z-101026T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON 428 AM CDT MON OCT 25 2010 /328 AM MDT MON OCT 25 2010/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH TODAY WITH GUSTS TO 50 MPH IN THE AFTERNOON ACROSS THE PERMIAN BASIN... TRANS PECOS... AND LEA COUNTY. THESE WINDY CONDITIONS WILL DECREASE AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
104 WWUS74 KMAF 252005 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 305 PM CDT MON OCT 25 2010 ...HIGH WINDS WILL IMPACT THE GUADALUPE MOUNTAINS... DAVIS MOUNTAINS... DELAWARE MOUNTAINS...AND EDDY COUNTY PLAINS THIS AFTERNOON AND THROUGH THIS EVENING... .A STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKY MOUNTAINS AND U.S. PLAINS THIS AFTERNOON AND TONIGHT. STRONG WINDS AT THE THE BASE OF THIS TROUGH HAS RESULTED IN STRONG WINDS OVER THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...EDDY COUNTY PLAINS AND VAN HORN AREA THIS AFTERNOON. THE STRONGEST WINDS WILL CONTINUE TO IMPACT THE GUADALUPE AND DELAWARE MOUNTAINS WHERE GUSTS UP TO 75 MPH ARE EXPECTED. WIND GUSTS TO 60 TO 65 MPH ARE EXPECTED IN THE DAVIS MOUNTAINS AND ACROSS THE EDDY COUNTY PLAINS THROUGH THE AFTERNOON. IN ADDITION...WINDY CONDITIONS CAN BE EXPECTED ACROSS THE PLAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON WITH GUSTS UP TO 50 MPH POSSIBLE. A WIND ADVISORY IS IN EFFECT FOR THE PERMIAN BASIN...TRANS PECOS AND LEA COUNTY IN NEW MEXICO. NMZ027-028-TXZ057-074-258-260600- /O.CON.KMAF.HW.W.0030.000000T0000Z-101026T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...VAN HORN... ALPINE...PINE SPRINGS 305 PM CDT MON OCT 25 2010 /205 PM MDT MON OCT 25 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY... WEST TO SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH WILL PERSIST IN THE GUADALUPE MOUNTAINS THIS AFTERNOON. THESE HIGH WINDS WILL CONTINUE INTO THE EVENING BEFORE DIMINISHING PRIOR TO MIDNIGHT. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL PERSIST IN THE DAVIS MOUNTAINS THIS AFTERNOON AND EVENING...BEFORE DIMINISHING DURING THE LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. MOTORISTS PLANNING TRAVEL THROUGH THE MOUNTAINS...PARTICULARLY DRIVERS OF HIGH PROFILE OR LIGHT WEIGHT VEHICLES THROUGH GUADALUPE PASS ON HIGHWAY 62 180 MAY WANT TO CONSIDER ALTERNATE ROUTES. && $$ NMZ029-033-034-TXZ045>048-050>053-058>063-067>070-075-260000- /O.CON.KMAF.WI.Y.0021.000000T0000Z-101026T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON 305 PM CDT MON OCT 25 2010 /205 PM MDT MON OCT 25 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL PERSIST THROUGH THE AFTERNOON ACROSS THE PERMIAN BASIN...TRANS PECOS AND LEA COUNTY. THESE WINDY CONDITIONS WILL DECREASE SHORTLY BEFORE SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
199 WWUS74 KMAF 260037 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 737 PM CDT MON OCT 25 2010 ...HIGH WINDS WILL IMPACT THE GUADALUPE MOUNTAINS... DAVIS MOUNTAINS...DELAWARE MOUNTAINS AND VAN HORN HIGHWAY 54 CORRIDOR THIS EVENING... ...HIGH WIND WARNING FOR THE EDDY COUNTY PLAINS HAS BEEN CANCELLED... .A STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS THE PLAINS TONIGHT. STRONG WINDS AT THE THE BASE OF THIS TROUGH WILL RESULT IN STRONG WINDS OVER THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...DELAWARE MOUNTAINS AND VAN HORN HIGHWAY 54 CORRIDOR THIS EVENING. THE STRONGEST WINDS WILL CONTINUE TO IMPACT THE GUADALUPE AND DELAWARE MOUNTAINS WHERE GUSTS UP TO 65 MPH ARE EXPECTED EARLY THIS EVENING. WIND GUSTS TO 55 MPH ARE EXPECTED IN THE DAVIS MOUNTAINS. NMZ028-260145- /O.CAN.KMAF.HW.W.0030.000000T0000Z-101026T0600Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD 637 PM MDT MON OCT 25 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS OF 20 TO 30 MPH CAN BE EXPECTED THIS EVENING BEFORE DIMINISHING AND BECOMING NORTHWEST AT 10 TO 20 MPH BY MIDNIGHT. $$ NMZ027-TXZ057-074-258-260600- /O.CON.KMAF.HW.W.0030.000000T0000Z-101026T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... PINE SPRINGS 737 PM CDT MON OCT 25 2010 /637 PM MDT MON OCT 25 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY... WEST TO SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 65 MPH WILL PERSIST IN THE GUADALUPE AND DELAWARE MOUNTAINS THIS EVENING BEFORE DIMINISHING AROUND MIDNIGHT. WEST TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL PERSIST IN THE DAVIS MOUNTAINS THIS EVENING...BEFORE DIMINISHING DURING THE LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. MOTORISTS PLANNING TRAVEL THROUGH THE MOUNTAINS...PARTICULARLY DRIVERS OF HIGH PROFILE OR LIGHT WEIGHT VEHICLES THROUGH GUADALUPE PASS ON HIGHWAY 62 180 MAY WANT TO CONSIDER ALTERNATE ROUTES. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 24, 2:51 AM MDT, 49 minutes earlier.
Area forecast discussion, Oct 24, 2:51 AM MDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
351 AM CDT SUN OCT 24 2010
.DISCUSSION...
A WEAK UPPER TROUGH IN THE SOUTHERN STREAM WILL PASS ACROSS EASTERN
NEW MEXICO AND WEST TEXAS TODAY BUT NOT EXPECTING MUCH FROM IT OTHER
THAN A CONTINUATION OF BREEZY CONDITIONS. A MUCH STRONGER UPPER
TROUGH CENTERED ALONG THE U.S./CANADA BORDER WILL EXTEND SOUTH TO
MEXICO AND PASS ACROSS THE CENTRAL PLAINS STATES MONDAY BRINGING WINDY
CONDITIONS AND UNSEASONABLY WARM TEMPERATURES TO THE AREA. AFTER
THIS UPPER TROUGH MOVES EAST THE RIDGE WILL SLOWLY RETURN WITH
TEMPERATURES WARMING AGAIN LATE IN THE WEEK. THE OVERALL PATTERN
LOOKS DRY AND HAVE NO MENTION OF RAIN IN THE FORECAST.
GDP YESTERDAY WAS VERY WINDY MUCH OF THE DAY AND HAD SUSTAINED WINDS
OVER 45 MPH WITH GUSTS OVER 60 MPH. WHILE DO NOT EXPECT THE WIND
TODAY AT THE GUADALUPES TO SURPASS HIGH WIND CRITERIA HAVE HAD 1 OR
2 BRIEF BRUSHES WITH IT EARLY THIS MORNING AND EXPECT WILL BE FAIRLY
WINDY THERE DURING THE AFTERNOON. HAVE INCREASED FORECASTED WIND TO
JUST UNDER WARNING CRITERIA. HOWEVER AS FAR AS MONDAY SEE NO REASON
TO NOT EXPECT HIGH WIND CONDITIONS IN THE MOUNTAINS. HAVE UPGRADED
HIGH WIND WATCH FOR GUADALUPE AND DAVIS MOUNTAINS FOR MONDAY TO A
WARNING. LATER SHIFTS MAY NEED TO ISSUE WIND ADVISORY FOR MONDAY
FOR THE LOWER ELEVATIONS ACROSS THE NORTHERN HALF OF THE AREA AS A
984MB SURFACE LOW OVER KANSAS WILL PRODUCE A VERY TIGHT PRESSURE
GRADIENT. ETA HAS BELOW 1000MB SURFACE PRESSURE EXTENDING ALL THE
WAY TO THE RIO GRANDE DURING THE LATE AFTERNOON.
TODAY WILL BE ANOTHER DAY OF UNSEASONABLY WARM HIGHS WITH READINGS
IN THE UPPER 70S TO MID 80S. NORMAL HIGHS FOR THIS TIME OF YEAR AT
MAF ARE 75 DEGREES. IT WILL BE EVEN WARMER MONDAY WITH NEAR RECORD
HIGHS POSSIBLE AS A STRONG SOUTHWEST WIND BRINGS WARM AIR OFF THE
MEXICAN DESERT. THIS MAY LEAD TO HEIGHTENED FIRE WX CONCERNS MONDAY
THAT WILL BE ADDRESSED IN THE FWF. A PAC FRONT WILL BLOW THROUGH
MONDAY NIGHT AND TUESDAY MORNING BRINGING SOMEWHAT COOLER TEMPS WITH
A REINFORCING COOL SHOT EARLY WEDNESDAY FROM THE NORTHWEST. COLD
AIR ADVECTION CONTINUES THROUGH THURSDAY MORNING AS THE WIND COMES
AROUND TO THE NORTHEAST AS SURFACE RIDGE PUSHES SOUTH. CURRENTLY
THURSDAY LOOKS LIKE THE COOLEST DAY OF THE WEEK WITH HIGHS IN THE
UPPER 60S TO LOWER 70S. TEMPS BEGIN TO WARM AGAIN FRIDAY THROUGH
THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 82 54 88 51 / 0 0 0 0
CARLSBAD NM 81 53 86 49 / 0 0 0 0
DRYDEN TX 88 55 95 57 / 0 0 0 0
FORT STOCKTON TX 84 57 91 54 / 0 0 0 0
GUADALUPE PASS TX 71 52 77 48 / 0 0 0 0
HOBBS NM 81 50 86 48 / 0 0 0 0
MARFA TX 75 41 81 43 / 0 0 0 0
MIDLAND INTL AIRPORT TX 82 53 89 50 / 0 0 0 0
ODESSA TX 82 54 89 50 / 0 0 0 0
WINK TX 85 52 90 50 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 3 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING FROM 4 AM CDT /3 AM MDT/ TO 10 PM CDT /9 PM
MDT/ MONDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&
78/72Hazardous weather outlook, Oct 24, 3:05 AM MDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 405 AM CDT SUN OCT 24 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-250915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 405 AM CDT SUN OCT 24 2010 /305 AM MDT SUN OCT 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BREEZY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO MONDAY. A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS BEGINNING LATE SUNDAY NIGHT THROUGH MONDAY EVENING. SOUTHWEST SUSTAINED WINDS NEAR 40 MPH AND GUSTS OF 70 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS...WITH SLIGHTLY LOWER GUSTS ANTICIPATED IN THE DAVIS MOUNTAINS. ELSEWHERE...NEAR THE VAN HORN CORRIDOR...SOUTHEAST NEW MEXICO PLAINS...PERMIAN BASIN...AND UPPER TRANS PECOS...WIND SPEEDS MAY APPROACH 25 TO 35 MPH WITH GUSTS NEAR 40 TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 1:54 PM MDT | Fire Weather Watch | MAF | Crane, Ector, Loving, Midland, Pecos, Upton and 2 more | 15 hr |
| Oct 24, 2:20 PM MDT | High Wind Watch | MAF | 13 hr |
Nearby
High Wind Warnings in New Mexico, 2010High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.